MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 750

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 750
Catalog Number 200-074-403
Medical Device Problem Codes Detachment of Device or Device Component (2907); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf a: 3191 - opening causing substantial loss of material after thawing.
 
Event or Problem Description
The customer reported breakage of connector.A filled in questionaire about the freezing process was provided.No photo was provided and also no clear description of the incident.As the customer reported the case to his authority it is assumed that the cellular material was lost for the treatment.According to the questionnaire the following investigation and statements could be made: the event was observed during freezing/storage.The customer did not use a metal cassette for freezing or for storage.A controlled rate freezer was not used.An overwrap bag was not used.The filling volume is not known.The freezing bags were stored in the vapor phase of ln2.No pictures were provided.According to the description it is suspected that the cryomacs freezing bag is cracked at the connection of the bag to the eva tube.Due to lack of information no clear statement can be given.For the cryomacs freezing bag 750 batch 7230600613, with regard to the complaint, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.When correctly used according to the instructions for use the accepted risk limit from the risk assessment is (b)(4).This is the second complaint of this type for this lot with a incident rate below (b)(4).Due to the fact that no picture was provided, a detailed root cause cannot be determined.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.According to the questionnaire there are several deviations from the recommended freezing procedure, e.G.Using a metal cassette for freezing and for storage and using an overwrap bag.No statement is made about the filling volume.The cryomacs freezing bags are very sensitive when frozen and it is strongly recommended to freeze the cryomacs freezing bags according to the recommended freezing procedure.

Brand Name
CRYOMACS FREEZING BAG 750
Common Device Name
CRYOMACS FREEZING BAG 750
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key19070479
Report Number3005290010-2024-00005
Device Sequence Number12476059
Product Code KSR
UDI-Device Identifier04049934000300
UDI-Public04049934000300
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-403
Device Lot Number7230600613
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Initial Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown